Louisiana, 2003

Damaging Wind in Louisiana, June 12, 2003

June 12, 2003 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 12, 3:00 AM CST, 5 hours 43 minutes earlier.

Area forecast discussion, Jun 12, 3:00 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT THU JUN 12 2003

OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. ALL SH/TS WILL BE WEAK THIS MORNING...THAT IS WHAT SH/TS DO
GET INTO THE AREA. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP
TO GET SOME TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH
TO KEEP PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH.
CIRRUS FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS
OVER TX WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS
MORNING. IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS
MORNING THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF
NEXT WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.

ACTUAL NUMBERS ARE:
    TH      FR      SA      SU      MO      TU      WE   T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089  6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087  6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087  5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085  5352434443434

.NEW...NONE
LA...NONE.
MS...NONE.

17
Hazardous weather outlook, Jun 12, 5:00 AM CST, 3 hours 43 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS SOUTHERN
MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY. SEVERAL STRONG
THUNDERSTORMS...PRODUCING WIND GUSTS TO 40 MPH... FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES
AN HOUR OR LESS...ARE EXPECTED TODAY. ISOLATED THUNDERSTORMS COULD
BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND HAIL. A
STRONG UPPER LEVEL DISTURBANCE FOR THIS TIME OF YEAR...IN
CONJUNCTION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE...WILL CAUSE
THE INCREASED THUNDERSTORM ACTIVITY TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA THROUGH
SATURDAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME DUE TO THE EXPECTED ISOLATED NATURE OF
SEVERE THUNDERSTORMS.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pointe Coupee

When
June 12, 8:43 AM CST
Where
Pointe Coupee County, New Roads
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.683, -91.433

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367644.